I left early last weekend at Two Tribes. Simon stayed behind till about 10:30pm. When I was talking to him yesterday, I found out that he had to help out an acquaintance who had too much ecstasy – 3.5 tablets to be exact.
Let’s diverge temporarily and talk about how “e” works. In a nutshell, it stimulates the release of seratonin by your brain – the stuff that makes you happy naturally. Where the brain would release this chemical in spurts, the drug can be likened to opening up the tap. So you’d get high, very high from ingesting one pill of e. Especially when you do it for the very first time. It’s like being really drunk but still sober and not throwing up.
The long term effect of that is that your brain can’t release seratonin as effectively on its own anymore and becomes dependent on the drug. It’s very likely that you will become more moody and possibly depressed without it. However as your dependence to it grows, so does your tolerance to it. Therefore you need more and more to get the same high – like any drug. (read more about it on the Wiki article)
So back to the acquaintance. He took so much that he couldn’t walk straight, let alone drive home. My thoughts are that if you have to take 3 or more just to get high I think it’s about time that you should stop taking e. And the ironic thing was, him and his friends didn’t even get up and dance. Instead they just sat around looking stoned.
I have taken e before. I like it. The first time was one of the best times that I had clubbing. However, I don’t feel the need to take it *everytime* that I club. I guess it helps that I’m naturally hyper and happy. Give me a couple of strong drinks and I’m there already.
I wonder if ppl who are normally moody are more susceptible to the lure of the drug. Like if they don’t take it, they think they can’t possibly have a good time no matter how much they try or have drunk.
It ain’t cheap here either (AUD$35-40 per pill). Plus although you can have a regular and reliable source of the drug, the reality is that what you get on the street is often mixed up with other highly toxic stuff. As if that’s not enough, your body overheats because of the drug. Not only can you die from the overheating, you can also die from drinking too much water as a result.
The safest thing to do? Don’t take it in the first place. But if you do, let someone know and watch out for each other. Everyone reacts differently to it. And when you have to start taking more and more, I think that’s a sign that you should stop. Plus it’s only ever good if you space it out by about a month or two at least.
Frying up my brain to feel happy now just to feel depressed later on is not my idea of good long term planning.